A CASE REPORT ON CHEMOTHERAPY INDUCED ALOPECIA AND ANEMIA
J. Lavanya, Dr. P. Venkata Ramana*, S. Sushmitha and C. Veeravamsi
Ovarian cancer is a gynaecological cancer that usually arises from disruption or mutations in epithelium of the ovary. It is associated with highest mortality among the gynaecological cancer. It is denoted as the “silent killer” because of nonspecific signs and symptoms that often lead to a delay in diagnosis. With more than 23000 new cases diagnosed annually ovarian cancer is the fifth most common cancer in Indian womens.It is also fifth leading cause of cancer death in women with 13900 deaths estimated in 2010. A 57 years female patient was admitted in General Medicine with the chief complaints of breathlessness which is aggravated on walking and relieve upon taking rest, generalised weakness, evening time chills since 7 days, hair loss which is progressively increasing day to day since 1 month. Patient past medical and medication history includes she is known ovarian cancer under treatment with carboplatin-360mg/m2, pacitaxel- 175mg/m2since 3 months. In our case, patient had a history of usage of chemotherapy and had developed anemia and alopecia; this is the reason for hospital admission. Better vigilance is necessary for implementation of safe and effective treatment for each individual patient. In-order to prevent serious adverse drug reactions of chemotherapy, close monitoring during treatment course.
Keywords: Chemotherapy, ovarian cancer, bone marrow suppression, Causality assessment, Vigilance.
[Full Text Article]